×

zbMATH — the first resource for mathematics

New irrationality measures for \(q\)-logarithms. (English) Zbl 1158.11033
Die für festes \(q\in\mathbb{C}\) mit \(| q| <1\) in \(| z| \leq1\) konvergente Reihe \(\sum_{n\geq1} q^nz^n/(1-q^n)=:\log_q(1-z)\) ist ein \(q\)-Analogon des komplexen Logarithmus, das hier arithmetisch untersucht wird. Zur Formulierung der Hauptergebnisse sei vorausgeschickt, da”s man für gegebenes \(\rho\in\mathbb{R}\setminus\mathbb{Q}\) das Infimum aller \(\gamma\in\mathbb{R}\), für die die Ungleichung \(| \gamma-a/b| \leq b^{-\gamma}\) höchstens endlich viele Lösungen \((a,b)\in\mathbb{Z}\times\mathbb{N}\) hat, als Irrationalitätsexponent \(\mu(\rho)\) von \(\rho\) bezeichnet. Gezeigt wird hier \(\mu(\log_{1/p}(1-z))\leq3,76338...\) für jedes \(z\in\mathbb{Q}^\times\) mit \(| z| \leq1\) und jedes \(p\in\mathbb{Z}\setminus\{0,\pm1\}\); im Sonderfall \(z=-1\) gilt schärfer \(\mu(\log_{1/p}2)\leq2,93832...\) . Zum Beweis werden drei neuere Methoden kombiniert: Eine hypergeometrische Konstruktion rationaler Approximationen für Werte des \(q\)-Logarithmus, ein Iterationsverfahren zur weiteren Optimierung der analytischen Abschätzungen und Heranziehung von Kreisteilungspolynomen zur Gewinnung scharfer Aussagen über kleinste gemeinsame Vielfache.

MSC:
11J82 Measures of irrationality and of transcendence
33D15 Basic hypergeometric functions in one variable, \({}_r\phi_s\)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Walter Van Assche, Little \?-Legendre polynomials and irrationality of certain Lambert series, Ramanujan J. 5 (2001), no. 3, 295 – 310. · Zbl 1035.11032
[2] Edgard Bavencoffe, PPCM de suites de polynômes, Ann. Fac. Sci. Toulouse Math. (6) 1 (1992), no. 2, 147 – 168 (French, with English and French summaries). · Zbl 0786.11014
[3] Peter B. Borwein, On the irrationality of \sum (1/(\?\(^{n}\)+\?)), J. Number Theory 37 (1991), no. 3, 253 – 259. · Zbl 0718.11029
[4] Peter Bundschuh and Keijo Väänänen, Arithmetical investigations of a certain infinite product, Compositio Math. 91 (1994), no. 2, 175 – 199. · Zbl 0802.11027
[5] George Gasper and Mizan Rahman, Basic hypergeometric series, Encyclopedia of Mathematics and its Applications, vol. 35, Cambridge University Press, Cambridge, 1990. With a foreword by Richard Askey. · Zbl 0695.33001
[6] A. O. Gel\(^{\prime}\)fond, On functions assuming integral values, Mat. Zametki 1 (1967), 509 – 513 (Russian).
[7] Masayoshi Hata, Legendre type polynomials and irrationality measures, J. Reine Angew. Math. 407 (1990), 99 – 125. · Zbl 0692.10034
[8] T. Matala-aho and M. Prévost, Quantitative irrationality for sums of reciprocals of Fibonacci and Lucas numbers, Ramanujan J. 11 (2006). · Zbl 1104.11040
[9] Tapani Matala-Aho and Keijo Väänänen, On approximation measures of \?-logarithms, Bull. Austral. Math. Soc. 58 (1998), no. 1, 15 – 31. · Zbl 0930.11053
[10] E. A. Rukhadze, A lower bound for the approximation of \?\?2 by rational numbers, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 6 (1987), 25 – 29, 97 (Russian). · Zbl 0635.10025
[11] Wadim Zudilin, Remarks on irrationality of \?-harmonic series, Manuscripta Math. 107 (2002), no. 4, 463 – 477. · Zbl 1044.11068
[12] Wadim Zudilin, Heine’s basic transform and a permutation group for \?-harmonic series, Acta Arith. 111 (2004), no. 2, 153 – 164. · Zbl 1052.11053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.